Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Flare ups on sciatic nerve. Weakness in right arm. Take cortisone shots?

I have lots of pain in my right side. I was in some car accidents a few years ago and I have flare ups on my sicatic nerve right now my right leg the calf feels like I have a Charlie horse. My right arm is weak and I pop everytime I breathe in. I have been dealing with this for a few weeks trying to stretch it out been using a jacuzzi to help loosen the muscles but nothing seems to help. Could this be just a bad flare up? Possibly need a cortisone shot?
Asked On : Fri, 1 Mar 2013
Answers:  2 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Radiologist 's  Response
Apr 2014
Thanks for writing to HCM

MRI Lumbar spine should be done to know the status of nerve involvement and disease is related to inter vertebral disc prolapse.
For pain relief physiotherapy,medicines and surgery can be choice.
Ultrasound therapy and trans cutaneous electric nerve stimulation (TENS) can be tried. Exercise can follow that.
Steroids can be given to reduce nerve roots inflammation. Pain killers like pregabalin capsules can also be given.
If symptoms persist, surgery can be done.

Take Care
Dr.Indu Bhushan
Answered: Thu, 1 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. K. Naga Ravi Prasad's  Response
Jul 2013
Hi, thanks for writing to HCM.

Your description suggests that you have a nerve root irritation leading to shooting pain down the limbs.

A steroid injection definitely helps in lessening the pain. But the underlying cause of the nerve root irritation is to be known and treatment should be aimed at the root cause.

So, I suggest you to get an MRI scan done which diagnoses the possible cause accurately.

Consult an orthopedic surgeon for further workup and management.

Hope this information is helpful. Good day
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor